Alina Ostafe

Address:

School of Mathematics and Statistics
The University of New South Wales (UNSW)
Sydney NSW 2052
Australia

Office: 4078, Red Centre

Email: alina.ostafe@unsw.edu.au

Telephone: +61 (02)93853976


Education

Employment

Research Interests

Curriculum Vitae

Grants

Seminar Organisation

Conference Organisation

Number Theory in Australia

Preprints

  1. A. Ostafe and I. E. Shparlinski, Additive energy of cyclic matrix groups and character sums with matrix exponential functions, Preprint, 2021.
  2. A. Berczes, Y. Bugeaud, J. Mello, A. Ostafe and M. Sha, Multiplicative dependence of rational values modulo approximate finitely generated groups, Preprint, 2021.
  3. A. Ostafe, On a Problem of Lang for Matrix Polynomials, Preprint, 2021.
  4. D. Ghioca, A. Ostafe, S. Saleh and I. E. Shparlinski, On sparsity of representations of polynomials as linear combinations of exponential functions, Submitted, 2021.
  5. R. Dietmann, A. Ostafe and I. Shparlinski, Discriminants of fields generated by polynomials of given height, Submitted, 2019.

Publications

  1. F. Barroero, L. Capuano, L. Merai, A. Ostafe and M. Sha, Multiplicative and linear dependence in finite fields and on elliptic curves modulo primes, Int. Math. Res. Not. (in press).
  2. A. Ostafe, L. Pottmeyer and I. Shparlinski, Perfect powers in value sets and orbits of polynomials, New York J. Math. (In press).
  3. D. Ghioca, A. Ostafe, S. Saleh and I. E. Shparlinski, A sparsity result for the Dynamical Mordell-Lang Conjecture in positive characteristic, Bull. Aust. Math. Soc. (in press).
  4. A. Ostafe and I. Shparlinski, On the Skolem problem and some related questions for parametric families of linear recurrence sequences, Canadian J. Math. (In press).
  5. L. Merai, A. Ostafe and I. Shparlinski, Dynamical irreducibility of polynomials in reduction modulo primes, Mathematische Zeitschrift, (in press).
  6. A. Berczes, A. Ostafe, I. Shparlinski and J. H. Silverman, Multiplicative dependence among iterated values of rational functions modulo finitely generated groups, Int. Math. Res. Not. (in press).
  7. A. Ostafe and M. Young, On algebraic integers of bounded house and preperiodicity in polynomial semigroup dynamics, Trans. Amer. Math. Soc., 2020, v. 373, 2191-2206.
  8. A. Ostafe, M. Sha, I. Shparlinski and U. Zannier, On multiplicative dependence of values of rational functions and a generalisation of the Northcott theorem, Michigan Math. J., 2019, v. 68, 385-407.
  9. C. D'Andrea, A. Ostafe, M. Sombra and I. Shparlinski, Modular reduction of systems of polynomial equations and algebraic dynamical systems, Trans. Amer. Math. Soc., 2019, v. 371, 1169-1198.
  10. A. Ostafe, Polynomial values in affine subspaces of finite fields, Journal d'Analyse Mathematique 2019, v. 138, 49-81.
  11. A. Ostafe, M. Sha, I. Shparlinski and U. Zannier, On abelian multiplicatively dependent points on a curve in a toru, Quat. J. Math, 2018, v. 69, 391-401.
  12. C. D'Andrea, M.-C. Chang, A. Ostafe, M. Sombra and I. Shparlinski, Orbits of polynomial dynamical systems modulo primes, Proc. Amer. Math. Soc., 2018, v. 146, 2015-2025.
  13. D. Gomez-Perez, A. Ostafe and M. Sha, The arithmetic of consecutive polynomial sequences over finite field, Finite Fields and Their Appl., 2018, v. 50, 35-65.
  14. A. Ostafe, On roots of unity in orbits of rational functions, Proc. Amer. Math. Soc., 2017, v. 145, 1927-1936.
  15. A. Ostafe and I. E. Shparlinski, Orbits of Algebraic Dynamical Systems in Subgroups and Subfields, Number Theory - Diophantine problems, uniform distribution and applications,
    Festschrift in Honour of Robert F. Tichy's 60th Birthday, Springer, 2017, 347-368.
  16. A. Ostafe, On some extensions of the Ailon-Rudnick theorem, Monatshefte fur Mathematik, 2016, v. 181, 451-471.
  17. D. Gomez-Perez, J. Gutierrez and A. Ostafe, Common composites of triangular polynomial systems and hash functions, J. Symb. Comp., 2016, v. 72, 182-195.
  18. A. Ostafe and M. Sha, On the quantitative dynamical Mordell-Lang conjecture, J. Number Theory 2015, v. 156, 161-182. (Corrigendum, J. Number Theory, 2016, v. 164, 433-437)
  19. A. Ostafe and M. Sha, Counting dynamical systems over finite fields, Dynamics and Numbers 2014, Contemp. Math., 2016, v. 669, 187-203.
  20. D. Gomez-Perez, A. Ostafe and A. Topuzoglu, On the Carlitz rank of permutations of $\F_p$ and pseudorandom sequences, J. Complexity, 2014, v. 30, 279-289.
  21. D. Gomez, A. Ostafe and I. E. Shparlinski, On irreducible divisors of iterated polynomials, Revista Matematica Iberoamericana, 2014, 1123-1134.
  22. A. P. Nicolas, A. Ostafe, D. G. Perez and D. Sadornil, Stable polynomials over finite fields, Revista Matematica Iberoamericana, 2014, v. 30, 523-535.
  23. D. Gomez, A. Ostafe and I. E. Shparlinski, Algebraic entropy, automorphisms and sparsity of algebraic dynamical systems and pseudorandom number generators, Math. Comp., 2014, v. 83, 1535-1550.
  24. A. Ostafe, Iterations of rational functions: Some algebraic and arithmetic aspects, Finite Fields and Their Applications. Character Sums and Polynomials, De Gruyter, 2013, 19-232.
  25. A. Ostafe and A. Winterhof, Some applications of character sums, Handbook of Finite Fields, CRC Press, Eds. G. Mullen and D. Panario, 2013, 170--185.
  26. A. Ostafe, Pseudorandom vector sequences of maximal period generated by polynomial dynamical systems, Designs, Codes and Cryptography, 2012, v. 63, 59-72.
  27. J. Cilleruelo, M. Z. Garaev, A. Ostafe and I. E. Shparlinski, On the concentration of points of polynomial maps and applications, Mathematische Zeitschrift, 2012, v. 272, 825-837.
  28. A. Ostafe and I. E. Shparlinski, On the power generator and its multivariate analogue, J. Complexity, 2012, v. 28, 238-249.
  29. O. Ahmadi, F. Luca, A. Ostafe and I. E. Shparlinski, On stable quadratic polynomials, Glasgow Math. J., 2012, v. 54, 359-369.
  30. A. Ostafe and I. E. Shparlinski, Exponential Sums over Points of Elliptic curves with Reciprocals of Primes, Mathematika, 2012, v. 58, 21-33.
  31. A. Ostafe and I. E. Shparlinski, Multiplicative Character Sums and Products of Sparse Integers in Residue Classes, Period. Math. Hungarica, 2012, v. 64, 247-255.
  32. A. Ostafe and I. E. Shparlinski, Degree growth, linear independence and periods of a class of rational dynamical systems, Arithmetic, Geometry, Cryptography and Coding Theory 2010,
    Contemp. Math., 2012, v. 574, 131-143.
  33. A. Ostafe, D. Thomson and A. Winterhof, On the Waring problem with multivariate Dickson polynomials, Finite fields and applications, Contemp. Math., 2012, v. 579, 153-161.
  34. A. Ostafe and I. E. Shparlinski, On the Waring problem with Dickson polynomials in finite fields, Proc. Amer. Math. Soc., 2011, v.139, 3815-3820.
  35. S. R. Blackburn, A. Ostafe and I. E. Shparlinski, On the distribution of the subset sum pseudorandom number generator on elliptic curves, Unif. Distrib. Theory, 2011, v. 6, 127-142.
  36. A. Ostafe, I. E. Shparlinski and A. Winterhof, Multiplicative character sums of a class of nonlinear recurrence vector sequences, Intern. J. Number Theory, 2011, v.7, 1557-1571.
  37. A. Ostafe and I. E. Shparlinski, Twisted exponential sums over points of elliptic curves, Acta Arith., 2011, v. 148, 77-92.
  38. A. Ostafe and I. E. Shparlinski, Pseudorandomness and dynamics of Fermat quotients, SIAM J. Discr. Math., 2011, v. 25, 50-71.
  39. A. Ostafe, E. Pelican and I. E. Shparlinski, On pseudorandom numbers from multivariate polynomial systems, Finite Fields and Their Appl., 2010, v.16, 320-328.
  40. A. Ostafe, I. E. Shparlinski and A. Winterhof, On the generalized joint linear complexity profile of a class of nonlinear pseudorandom multisequences, Adv. in Math. of Communications, 2010, v.4, 369-379.
  41. A. Ostafe and I. E. Shparlinski, On the length of critical orbits of stable quadratic polynomials, Proc. Amer. Math. Soc., 2010, v. 138, 2653-2656.
  42. A. Ostafe and I. E. Shparlinski, Pseudorandom numbers and hash functions from iterations of multivariate polynomials, Cryptography and Communications, 2010, v. 2, 49-67.
  43. A. Ostafe, Multivariate permutation polynomial systems and nonlinear pseudorandom number generators, Finite Fields and Their Appl., 2010, 144-154.
  44. Z. Chen, A. Ostafe and A. Winterhof, Structure of pseudorandom numbers derived from Fermat quotients, Lect. Notes in Comp. Sci., Springer-Verlag, Berlin, 2010, 73-85.
  45. A. Ostafe, Pseudorandom vector sequences derived from triangular polynomial systems with constant multipliers, Lect. Notes in Comp. Sci., Springer-Verlag, Berlin, 2010, 62-72.
  46. A. Ostafe and I. E. Shparlinski, On the degree growth in some polynomial dynamical systems and nonlinear pseudorandom number generators, Math. Comp., 2010, v. 79, 501-511.
  47. R. Ferguson, C. Hoffman, F. Luca, A. Ostafe and I. E. Shparlinski, Some additive combinatorics problems in matrix rings, Revista Matematica Complutense, 2010, v.23, 501-513.

Becoming a PhD student: What does it take?

Since 2018 I organise an annual information session dedicated to students in years 3+, which aims to give some insight into the application process for PhD positions in Australia and overseas.

Postgraduate opportunities at UNSW

Since 2021 I am the Director of Postgraduate Studies (for future students) in the School of Mathematics and Statistics at UNSW, Sydney. You can find here more information on postgraduate programs at UNSW. For further enquiries you are welcome to contact me directly via email.

Courses I taught